NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
I just started taking prozac, last Friday, 20mg 1x a day. After trying MANY other ADs I am VERY nervous. Can you tell me how long it takes until side effects start and how long the side effects will last? Also, I am VERY concerned about gaining weight. I am already on the heavy side. Is weight gain a side effect of prozac?
Weight gain is not a significant problem with Prozac. Feeling "very nervous" is not uncommon with Prozac. Sometimes lowering the dose or adding adjunctive medication can decrease these symptoms. If this does not help other antidepressants not previously tried should be considered.
Hope this helps.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University